Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Aug 10, 2021, 4:47 PM CDT for Jackson County, Florida. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2021, 4:47 PM CDT (21:47 UTC)
- Expired
- Aug 10, 2021, 5:15 PM CDT
- In force
- 28 min
- Issued by
- NWS Tallahassee, FL
- Hail
- 0.00 in
- Wind
- 30
County Jackson County, FL
The radar
The Eglin Afb radar (KEVX), 66 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.8 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2209 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 854 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
435
WWUS82 KTAE 102147
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
447 PM CDT Tue Aug 10 2021
FLZ010-011-102215-
Jackson FL-Washington FL-
447 PM CDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of western Jackson and
northeastern Washington Counties through 515 PM CDT...
At 446 PM CDT, Doppler radar was tracking a strong thunderstorm near
Marianna, moving west at 15 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Chipley, Marianna, Graceville, Cottondale, Greenwood, Alford,
Campbellton, Bascom, Richter Crossroads, Jacob City, Chipley
Municipal Airport, Kynesville, Steele City, Cottondale Airport,
Jacobs, Browntown, Chipola Terrace, Bahoma, Sunny Hills and
Ellaville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3093 8507 3065 8529 3070 8561 3099 8549
TIME...MOT...LOC 2146Z 107DEG 13KT 3077 8535
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$
KRWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 10, 2:55 PM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Aug 10, 2:55 PM CDT, 1 hour 52 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 355 PM EDT Tue Aug 10 2021 .SHORT TERM [Tonight Through Thursday Night]... Typical summer weather will continue, with the daily rhythm of showers and thunderstorms. The subtropical surface ridge axis will extend inland from the Atlantic across the Florida Panhandle, with weak east to southeast steering flow. PW values in the 1.8-2 inch range will provide plenty of moisture for deep moist convection. Bulk shear values of 10 knots or less will mainly support single-cell pulse storms with gusty downdraft winds. Currently, there is a cluster of storms over the Apalachicola National Forest, and another cluster centered up near Columbus, Georgia. The area between these two clusters should fill in with storms over the next few hours, drifting west across southeast Alabama early this evening. Later this evening, the Atlantic seabreeze may bring a round of storms past the I-75 corridor, before dissipation occurs during the early overnight hours. .LONG TERM [Friday Through Tuesday]... After a status quo Friday, our attention will turn to the effects of the tropical system that is forecast to arrive near Florida or over the eastern Gulf this weekend. Potential Tropical Cyclone 6 was located over the far northeast Caribbean Sea this afternoon and is forecast to become a tropical storm late today or tonight. An abundance of guidance brings the storm to the eastern Gulf this weekend, and the official NHC forecast track cone encompasses nearly our entire stretch of Panhandle and Big Bend coast. There are lots of questions about what kind of shape the system will be in. One of the factors will be if the storm has an over-water track through the Straits of Florida, or whether it must first traverse some of the FL Peninsula before arriving in the Gulf. Obviously, details will come into focus over the next few days. For now, the message is simply one of preparedness. The period of highest impact appears to be around Sunday and/or Monday. Regardless of strength, a main concern will be with rainfall potential, especially in light of the flooding that is still ongoing over the SE Big Bend after heavy rain last week. By Tuesday, the question will be how quickly the system exits. There is a mixed signal in guidance, with some lifting the system out, while some pieces of guidance notably hang the storm up over the Southeast U.S.. That would have an impact on flood potential. && .AVIATION... [Through 18Z Wednesday] Afternoon thunderstorms are currently observed in the vicinity of TLH, and thunderstorms will fill in over the next few hours near ECP, DHN, and ABY. Meanwhile, VLD may have to wait for arrival of the Atlantic seabreeze around or after sunset to see thunder. && .MARINE... The main concern for the rest of this week will continue to be erratic and gusty winds near afternoon and evening showers and thunderstorms. Low dispersion values are forecast over inland areas on Wednesday and Thursday afternoons due to weak trasnsport winds. Otherwise, a seasonably moist and unstable air mass will persist, with afternoon seabreezes near the coast. && .FIRE WEATHER... The main concern for the rest of this week will continue to be erratic and gusty winds near afternoon and evening showers and thunderstorms. Low dispersion values are forecast over inland areas on Wednesday and Thursday afternoons due to weak transport winds. Otherwise, a seasonably moist and unstable air mass will persist, with afternoon seabreezes near the coast. && .HYDROLOGY... The Steinhatchee River near Cross City has been slowly receding since early Sunday but remains in moderate flood. This river is a slow responder, so it will likely take the entirety of this week to finally drop below flood stage. On the Lower Suwanee River, river levels will rise for the rest of this week as large quantities of water route down from the Withlacoochee, Upper Suwanee, and the Santa Fe Rivers. Rock Bluff is expected to rise through flood stage this afternoon, and a Flood Warning is in effect there. Points near Branford and Bell are also likely to reach flood later this week, and Wilcox bears watching. Otherwise, slow movement of scattered afternoon thunderstorms means there will be small pockets for each of the next few days with heavy rain. This could bring small areas of localized runoff issues, particularly over our Florida counties. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 74 93 74 94 74 / 30 60 20 50 20 Panama City 76 91 76 91 76 / 30 50 20 40 20 Dothan 73 93 74 92 73 / 50 50 20 50 20 Albany 74 94 75 95 75 / 20 50 10 40 10 Valdosta 73 93 74 93 73 / 30 40 20 30 10 Cross City 74 91 74 92 73 / 40 40 30 40 20 Apalachicola 77 88 77 89 77 / 20 50 20 40 20 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Haner SHORT TERM...Haner LONG TERM...Haner AVIATION...Haner MARINE...Haner FIRE WEATHER...Haner HYDROLOGY...Haner
In the hours before
Special weather statement, Aug 10, 3:59 PM CDT, 48 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
459 PM EDT Tue Aug 10 2021
FLZ011-016-GAZ155-156-102130-
Gadsden FL-Jackson FL-Decatur GA-Seminole GA-
459 PM EDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of northeastern
Jackson, north central Gadsden, Decatur and Seminole Counties through
530 PM EDT/430 PM CDT/...
At 458 PM EDT/358 PM CDT/, Doppler radar was tracking a strong
thunderstorm 8 miles north of Chattahoochee, or 15 miles south of
Donalsonville, moving north at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Bainbridge, Donalsonville, West Bainbridge, Chattahoochee, Malone,
Sneads, Greenwood, Attapulgus, Iron City, Brinson, Bascom, Hanover,
Ausmac, Reynoldsville, Little Hope, Recovery, Decatur Co A/P,
Lovedale, Jinks and Dellwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3107 8461 3077 8442 3070 8454 3069 8496
3095 8524
TIME...MOT...LOC 2058Z 168DEG 19KT 3082 8481
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
KRSpecial weather statement, Aug 10, 4:05 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
405 PM CDT Tue Aug 10 2021
ALZ066-067-102145-
Dale AL-Henry AL-
405 PM CDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of northeastern Dale
and Henry Counties through 445 PM CDT...
At 405 PM CDT, Doppler radar was tracking a strong thunderstorm near
Abbeville, moving south at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Abbeville, Headland, Midland City, Pinckard, Kinsey, Grimes,
Newville, Napier Field, Bells Crossroads, Tumbleton, Kirkland
Crossroads, Grandberry Crossroads, Snells Crossroads, Graball,
Headland Municipal A/P, Dancey, Balkum, Sylvan Grove, Echo and
Hardwickburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3163 8508 3131 8523 3131 8542 3130 8542
3131 8556 3162 8548 3162 8542 3166 8542
TIME...MOT...LOC 2105Z 017DEG 17KT 3155 8531
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDSpecial weather statement, Aug 10, 4:06 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
506 PM EDT Tue Aug 10 2021
GAZ123-125-127-142>146-102130-
Worth GA-Miller GA-Colquitt GA-Baker GA-Dougherty GA-Mitchell GA-
Calhoun GA-Early GA-
506 PM EDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of northeastern Miller,
Dougherty, northern Mitchell, Baker, Calhoun and northeastern Early
Counties in southwestern Georgia, northwestern Colquitt and
southwestern Worth Counties in south central Georgia through 530 PM
EDT...
At 505 PM EDT, Doppler radar was tracking a strong thunderstorm over
Putney, moving west at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Newton, Morgan, Sylvester, Putney, Camilla, Albany, Arlington,
Baconton, Doerun, Leary, East Albany, Marine Corps Logistics Base,
Walker, Douglasville, Funston, Sale City, Damascus, Iveys Mill,
Radium Springs and Sylvester Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3158 8382 3117 8384 3122 8475 3160 8471
TIME...MOT...LOC 2105Z 092DEG 8KT 3146 8414
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
KRSpecial weather statement, Aug 10, 4:17 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
517 PM EDT Tue Aug 10 2021
FLZ010-012-013-112-102145-
Coastal Bay FL-Inland Bay FL-Calhoun FL-Washington FL-
517 PM EDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of northeastern Bay,
west central Calhoun and southeastern Washington Counties in the
Panhandle of Florida through 545 PM EDT/445 PM CDT/...
At 516 PM EDT/416 PM CDT/, Doppler radar was tracking a strong
thunderstorm 9 miles east of Lynn Haven, moving northwest at 10 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lynn Haven, Nixon, Bayhead, Southport, Fountain, Singer Road, Recota
Beach, College Station, Saunders, Bayou George, Greenhead, Camp
Flowers, Gainer Spring, Bennett, Youngstown, Cairo, Porter Lake,
Brannonville, Vicksburg and Majette.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3038 8527 3016 8545 3031 8582 3061 8558
TIME...MOT...LOC 2116Z 114DEG 10KT 3028 8549
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
KRSpecial weather statement, Aug 10, 4:34 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
534 PM EDT Tue Aug 10 2021
GAZ123-125-127-142>146-156>158-102200-
Worth GA-Miller GA-Decatur GA-Colquitt GA-Baker GA-Dougherty GA-
Mitchell GA-Calhoun GA-Grady GA-Early GA-Thomas GA-
534 PM EDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of northeastern
Decatur, northern Grady, eastern Miller, southern Dougherty,
Mitchell, Baker and southeastern Calhoun Counties in southwestern
Georgia, northwestern Thomas County in south central Georgia,
northeastern Early County in southwestern Georgia, western Colquitt
and southwestern Worth Counties in south central Georgia through 600
PM EDT...
At 534 PM EDT, Doppler radar was tracking a strong thunderstorm over
Newton, moving southwest at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Colquitt, Newton, Pelham, Putney, Camilla, Moultrie, Arlington,
Baconton, Doerun, Riverside, Douglasville, Schley, Funston, Sale
City, Damascus, Minton, Iveys Mill, Anderson City, Parkerville and
Harrells Still.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3139 8380 3104 8381 3099 8432 3101 8473
3143 8477 3151 8408
TIME...MOT...LOC 2134Z 043DEG 18KT 3132 8429
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
KRSpecial weather statement, Aug 10, 4:47 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
447 PM CDT Tue Aug 10 2021
FLZ010-011-102215-
Jackson FL-Washington FL-
447 PM CDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of western Jackson and
northeastern Washington Counties through 515 PM CDT...
At 446 PM CDT, Doppler radar was tracking a strong thunderstorm near
Marianna, moving west at 15 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Chipley, Marianna, Graceville, Cottondale, Greenwood, Alford,
Campbellton, Bascom, Richter Crossroads, Jacob City, Chipley
Municipal Airport, Kynesville, Steele City, Cottondale Airport,
Jacobs, Browntown, Chipola Terrace, Bahoma, Sunny Hills and
Ellaville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3093 8507 3065 8529 3070 8561 3099 8549
TIME...MOT...LOC 2146Z 107DEG 13KT 3077 8535
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
KRThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 7:33 PM CDT | Special Weather Statement | TAE | Lafayette | 42 min |
| Aug 9, 8:00 PM CDT | Special Weather Statement | TAE | Madison | 30 min |
| Aug 9, 8:12 PM CDT | Areal Flood Advisory | TAE | Madison | 2 hr |
| Aug 10, 2:17 PM CDT | Special Weather Statement | TAE | Leon | 28 min |
| Aug 10, 3:02 PM CDT | Special Weather Statement | TAE | Calhoun, Gulf | 43 min |
| Aug 10, 3:51 PM CDT | Special Weather Statement | TAE | Washington | 24 min |
| Aug 10, 4:17 PM CDT | Special Weather Statement | TAE | Bay | 28 min |
| Aug 10, 4:26 PM CDT | Severe Thunderstorm Warning | TAE | Bay, Washington | 64 min |
| Aug 10, 5:05 PM CDT | Special Weather Statement | TAE | Walton | 25 min |
| Aug 10, 5:34 PM CDT | Special Weather Statement | TAE | Washington | 26 min |
| Aug 10, 5:40 PM CDT | Special Weather Statement | TAE | Lafayette | 50 min |
| Aug 10, 5:46 PM CDT | Severe Thunderstorm Warning | TAE | Dixie, Lafayette | 59 min |
| Aug 10, 6:02 PM CDT | Special Weather Statement | TAE | Holmes | 43 min |
| Aug 10, 6:09 PM CDT | Special Weather Statement | TAE | Madison | 66 min |
| Aug 10, 3:28 PM CDT | Special Weather Statement | TAE | Calhoun | 32 min |
| Aug 10, 3:59 PM CDT | Special Weather Statement | TAE | Decatur, Seminole | 31 min |
| Aug 10, 4:06 PM CDT | Special Weather Statement | TAE | Baker, Calhoun, Dougherty, Mitchell, Worth | 24 min |
| Aug 10, 4:34 PM CDT | Special Weather Statement | TAE | Baker, Miller, Mitchell | 26 min |
| Aug 10, 5:03 PM CDT | Special Weather Statement | TAE | Colquitt, Miller, Mitchell | 42 min |
| Aug 10, 5:37 PM CDT | Special Weather Statement | TAE | Early | 38 min |
| Aug 10, 6:45 PM CDT | Special Weather Statement | TAE | Thomas | 30 min |
| Aug 9, 7:37 PM CDT | Special Weather Statement | TAE | Coffee | 23 min |
| Aug 9, 7:58 PM CDT | Special Weather Statement | TAE | Dale | 32 min |
| Aug 10, 4:05 PM CDT | Special Weather Statement | TAE | Henry | 40 min |
| Aug 10, 5:39 PM CDT | Special Weather Statement | TAE | Coffee | 36 min |
| Aug 10, 6:12 PM CDT | Special Weather Statement | TAE | Geneva | 33 min |
| Aug 10, 6:21 PM CDT | Special Weather Statement | TAE | Houston | 24 min |
| Aug 10, 6:27 PM CDT | Severe Thunderstorm Warning | TAE | Geneva | 48 min |
| Aug 10, 6:49 PM CDT | Special Weather Statement | TAE | Houston | 26 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.